Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

When You Have Hiv When Do You Lose Your Appetite

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Losing weight and NO appetite

I am a 30-ish male, 6'3", 190 lbs (currently). I have been HIV+ for one year and am taking Crixivan and Combivir for nearly as long. I've had no serious side effects other than one bout with kidney stones. My viral load is...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Megace can indeed help your appetite, but it can also lower your testosterone level and add fat to your frame. In general it would be advisable to check testosterone levels, even if you are doing well, your testes may not be. Marinol is a great... Read more »

Losing appetite

I have been on HIV medication since 2004, my biggest problem since I started medication is loss of... Read more »

On Serostim 2 weeks, no appetite, still losing weight

On Serostim , low dose, for two weeks now. Just starting the past 2 days I am getting muscle... Read more »
Articles
TheBody.com

Appetite Loss

Managing Gut Symptoms HIV & You Appetite Loss And, of course, many of the medicationsused to combat HIV can also cause a lossof appetite. A temporary loss of appetitemay not be cause for worry, but eatingvery little or not eating at all is... Read more »
U.S. Centers for Disease Control and Prevention

Zimbabwe Lawmaker Advocates Once-a-Month Sex to Curb AIDS

Zimbabwean Senator Sithembile Mlothshwa has suggested that scientists "look into the issue of trying to inject men with a substance that will make them lose appetite" for sex. "I want to contribute by saying all the other avenues have been looked... Read more »
Canadian AIDS Treatment Information Exchange

Appetite Loss

Loss of interest in eating can come from many different medications, whether they directly suppress your appetite or create changes in your sense of smell and/or taste. It can also occur when medicines are causing nausea that makes the very thought... Read more »
U.S. Centers for Disease Control and Prevention

Florida: Blaze Devours Appetite for Life Kitchen

A fire that broke out about 4 a.m. Thursday destroyed the kitchen and pantry of Appetite for Life at 402 W. Cervantes St. in Pensacola. The blaze consumed thousands of dollars worth of food meant to feed the nonprofit's 1,300 clients -- many of whom... Read more »
Connect With Others

I am losing it!

Posted by hivstudent, 2 Replies
I have no appetite to eat! I am crying soo much! I do not know what to do! I am lost! I am depressed! someone talk to me! Read more »

Hiv tests losing validity???

Posted by luky, 1 Reply
is it true that the hiv tests lose their validity as time passes?i ve read that as hiv progress in you, your body cannot produce detectables quantities of antibodies because your immune system is terrible.Thus if you test 5 or 8 years after risky... Read more »

Is losing one's voice every 3 months a sign of HIV

Posted by Anonymous, 1 Reply
My friend's voice is lost again. Fever, chills and then it goes away without any medication after 4 days. It then happens again 3 months later. What is going on? Read more »

Losing a wife and mother

Posted by Anonymous, 3 Replies
Recently my beautiful wife passed away leaving me and two year old daughter alone. We never knew she was hiv+ until a few days before she died and it has left me numb and confused. HIV is an illnes that I have always been aware of but it has never... Read more »